Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 61, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 21, 2008, 10:54 PM CST for Claiborne Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2008, 10:54 PM CST (04:54 UTC)
- Expired
- Feb 21, 2008, 11:45 PM CST
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Claiborne Parish, LA
The radar
The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 6:53 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 9:55 PM CST, 59 minutes earlier.
Area forecast discussion, Feb 21, 9:55 PM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 955 PM CST THU FEB 21 2008 .DISCUSSION... UPDATED TO REPLACE TORNADO WATCH OVER SOUTHERN PORTION OF AREA...ORIGINALLY EXPIRING AT 9 PM...WITH NEW TOR WATCH EXPIRING AT 4 AM. DROPPED THREE OF THE FOUR TX COUNTIES IN LAKES REGION. INCREASED FOG FROM PATCHY TO AREAS OF. DID NOT GO WITH DENSE FOG ADVISORY...WILL BE LOCALISED DENSE...PARTICULARLY IN A FEW ISOLATED LOCATIONS WHERE HAIL COVERED GROUND...BUT OVC SKIES SHOULD PRECLUDE WIDESPREAD. MENTIONED THAT PCPN DIMINISH LATE...TO AVOID ANY MIDNIGHT UPDATE./VII/ && .AVIATION... TORNADO WATCH HAS BEEN EXTENDED FOR SOUTHERN PARTS OF THE FOUR STATE REGION UNTIL 4 AM CST FOR SABINE COUNTY IN DEEP EAST TEXAS AND SABINE...NATCHITOCHES...GRANT...AND LA SALLE PARISHES IN NORTH LOUISIANA. A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT FOR NORTH LOUISIANA PARISHES EAST OF RED RIVER...BIENVILLE...AND WEBSTER PARISHES UNTIL 2 AM CST. SHOWERS AND THUNDERSTORMS CONTINUED OVER THE FOUR STATE AREA ASSOCIATED WITH A SURFACE LOW CENTERED OVER DEEP EAST TEXAS AND INTO WEST CENTRAL LOUISIANA WITH A NEARLY STATIONARY FRONT REACHING EAST FROM ITS CENTER INTO SOUTH MISSISSIPPI...A COLD FRONT TRAILING TO THE SOUTHWEST DOWN THE INLAND MIDDLE TEXAS COAST. ANOTHER FRONTAL BOUNDARY REACHED TO THE NORTHEAST ACROSS NORTHEAST LOUISIANA AND INTO NORTHWEST MISSISSIPPI AND CENTRAL TENNESSEE...WHILE A WEAK INVERTED TROUGH REACHED NORTH FROM THE SURFACE LOW OVER NORTHWEST LOUISIANA AND INTO SOUTHWEST ARKANSAS AND PARTS OF EXTREME SOUTHEAST OKLAHOMA. ADDING TO THE MIX WAS AN UPPER LEVEL TROUGH OVER THE PAN HANDLES OF TEXAS AND OKLAHOMA AND INTO WEST TEXAS WHICH WAS SENDING A SERIES OF UPPER DISTURBANCES OVERHEAD. THE RESULT BEING SCATTERED SHOWERS AND THUNDERSTORMS PATCHY FOG...AND MVFR TO IFR CONDITIONS. NOT A GOOD NIGHT FOR FLYING. THE SURFACE LOW WILL BE MOVING EAST AND REMAINING WINDS WILL BE MAINLY NORTHWEST TO NORTHEAST ACROSS THE REGION. EXPECT LOW CEILINGS AND VISIBILITIES UNTIL INTO THE EARLY DAY ON FRIDAY AS THEY INCREASE FROM NORTHWEST TO SOUTHEAST. OUTLOOK FRIDAY..MVFR CEILINGS AND CLOUDS BECMG VFR BY FRIDAY AFTERNOON. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 44 59 40 63 / 40 0 0 0 MLU 49 60 41 61 / 40 0 0 0 DEQ 38 53 34 60 / 30 0 0 0 TXK 41 57 37 61 / 40 0 0 0 ELD 40 56 39 60 / 40 0 0 0 TYR 42 57 42 65 / 40 0 0 0 GGG 43 59 41 62 / 40 0 0 0 LFK 50 63 42 68 / 40 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Feb 21, 12:00 PM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU FEB 21 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221159- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TODAY...PUSHING A COLD FRONT THROUGH THE FOUR STATE AREA TODAY AND TONIGHT. THIS WILL RESULT IN NUMEROUS THUNDERSTORMS. A VERY SLOW MOVING FRONT NEAR THE INTERSTATE 20 CORRIDOR WILL RESULT IN REPETITIVE THUNDERSTORMS...WITH HEAVY RAINFALL. TWO TO THREE ADDITIONAL INCHES OF RAINFALL THIS AFTERNOON AND EVENING COULD RESULT IN MINOR FLOODING PROBLEMS. AREAS SOUTH OF THE FRONT MAY SEE STRONG TO POSSIBLY A FEW SEVERE STORMS LATE THIS AFTERNOON AND EVENING AS TEMPERATURES WARM TO AROUND 70 DEGREES. THE MAIN THREAT FROM THESE STORMS THAT DO DEVELOP WILL BE HAIL THREE QUARTERS OF AN INCH IN DIAMETER OR LARGER...AS WELL AS VERY HEAVY RAIN IF THE FRONT REMAINS NEARLY STATIONARY. THIS THREAT WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. VII
In the hours before
Local storm report, Feb 21, 10:13 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 5 E STONEWALL 32.26N 93.73W
02/21/2008 E1.75 INCH DE SOTO LA BROADCAST MEDIA
&&
STEVENSLocal storm report, Feb 21, 10:26 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL HAUGHTON 32.53N 93.51W
02/21/2008 E0.88 INCH BOSSIER LA BROADCAST MEDIA
&&
STEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:29 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 46 min |
| Feb 22, 2:46 AM CST | Dense Fog Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 3 hr |
| Feb 22, 9:29 AM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 6 days |
| Feb 22, 9:52 AM CST | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 5 days |
| Feb 21, 6:14 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle, Winn | 61 min |
| Feb 21, 6:55 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 46 min |
| Feb 21, 8:27 PM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 33 min |
| Feb 21, 9:47 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 43 min |
| Feb 21, 10:27 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Webster | 48 min |
| Feb 21, 10:36 PM CST | Flash Flood Warning | SHV | Grant, LaSalle | 4 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.